Alabama, 2002Heat in Alabama, September 10, 2002
September 10, 2002 · NWS BMX · 1 event in 1 county or zone
1 heat, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Sep 10, 12:21 PM CST, 2 hours 39 minutes earlier.
Area forecast discussion, Sep 10, 12:21 PM CST, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM, AL
121 PM CDT TUE SEP 10 2002
TOUGH TEMPERATURE FORECAST THIS PACKAGE. MODELS SHOW COLD FRONT
PUSHING INTO NORTHERN ALABAMA TOMORROW MORNING...THEN MOVING
THROUGH THE STATE DURING THE DAY. EXACT TIMING COULD AFFECT
AFTERNOON HIGHS SIGNIFICANTLY.
WILL FOLLOW PERSISTENCE FOR LOWS TONIGHT.
MODEL THICKNESS VALUES ACTUALLY SHOWING TEMPERATURES MAY BE WARMER
THAN TODAY OVER SOUTHERN SECTIONS OF THE FORECAST AREA. WITH
READINGS THIS AFTERNOON ALREADY IN THE MID 90S...EXPECT A FEW AREAS
COULD GET REAL CLOSE TO HUNDRED TOMORROW AFTERNOON. THIS WILL
PROBABLY BREAK A FEW RECORDS. WILL WORD MY SOUTHERN ZONES AS 95 TO
100. FRONT EXPECTED TO PASS THROUGH SOUTHERN ALABAMA AFTER THE TIME
OF MAX HEATING.
CENTRAL ZONES SHOULD HAVE FRONT PASSING AROUND THE TIME OF MAX
HEATING. EXPECT TEMPERATURES TO REACH TODAYS VALUES OVER MOST
AREAS.
TRICKY PART IS OVER NORTHERN SECTIONS WHERE FRONTAL PASSAGE SHOULD
OCCUR BEFORE THE TIME OF MAX HEATING...THUS MAKING TOMORROWS HIGHS
ACTUALLY LOWER THAN TODAYS. WILL PROBABLY GO 85 TO 90 OVER
EXTREME NORTHERN TENNESSEE VALLEY ZONES...WITH NEAR 90 WORDED
SOUTHERN TENNESSEE VALLEY.
COOLER AND MORE REFRESHING TEMPERATURES ON TAP THROUGH THE REMAINDER
OF THE WEEK.
NO POPS EXPECTED AS THE FRONT SHOULD PUSH THROUGH DRY.
PRELIMS FOLLOW:
HSV 064/091 061/084 060 0000
BHM 067/096 067/085 065 0000
MGM 068/099 068/089 066 0000
.BHM...NONE.
73
In the hours before
Special weather statement, Sep 10, 12:00 PM CST, 3 hours before
ALZ001>050-102000-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
100 PM CDT TUE SEP 10 2002
HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL ALABAMA.
NO HAZARDOUS WEATHER IS EXPECTED THIS AFTERNOON OR TONIGHT.
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL
NOT BE NECESSARY.
Heat, Colbert
- When
- September 10, 3:00 PM CST
- Where
- Colbert forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 34.700, -87.805 (the zone’s center; the record gives no point)
The high temperature observed at the Muscle Shoals Municipal Airport was 97 degrees. This temperature established a new record high.
- Heat
- Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds and Lightning Strike in Michigan, September 10, 2002$240,000 · 55 kt wind · 15 events
- Tropical Storm in North Carolina, September 10, 2002$114,000 · 3 events
- Damaging Winds in Michigan, September 10, 2002$70,000 · 60 kt wind · 3 events
- Flash Flood and Hail in Arizona, September 10, 2002$64,000 · 1.5 in hail · 4 events
- Hail and Damaging Wind in Arizona, September 10, 2002$15,000 · 1 in hail · 5 events
- Damaging Winds in New York, September 10, 2002$13,000 · 50 kt wind · 2 events
- Marine Thunderstorm Winds in Lake Huron, September 10, 200250 kt wind · 7 events
- Extreme Cold in Oregon, September 10 to 11, 20023 events
- Damaging Winds in Michigan, September 10, 200255 kt wind · 2 events
- Marine Thunderstorm Winds in Lake Huron, September 10, 200250 kt wind · 2 events
- Extreme Cold in California, September 10 to 11, 20022 events
- Marine Thunderstorm Winds in Gulf of Mexico, September 10, 20022 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5315747.